Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
The good news is that you are on a very low dose and it should not be very hard for you to taper it down and stop completely.
Have you ever tried it before?
may I know what you have already tried
you tried stopping it abruptly or what?
OK, see after taking it for such a long time it is possible
so now there are two possible option in your case.
Since the dose is very low so first possible option is to start tapering down by reducing 12.5 or 25 mg per week and see if it helps.
You can ask your doctor to prescribe you .25 mg tablet
other possible option is to ask your doctor to shift you on a long acting benzodiazepine that is Clonazepam and then start tapering it down.
It is much easier to taper down Clonazepam because it has a long half life
Your doctor can shift you on .25 mg of Clonazepam or .5 mg of Clonazepam and then it can be taper down using the same method as described above for Alprazolam.
what are your thoughts on my suggestion?
OK, withdrawal symptoms are continuous and not episodic (short duration) like panic attacks.
so you are experiencing panic attacks or continuous discontinuation symptoms?
when you tried to stop Alprazolam previously.
are you there?
I see, you are trying to rate my answer, you don't want to continue?
OK, great, in any case, if you experience panic attacks or acute anxiety attacks there is no harm in taking Alprazolam occasionally.
Do you have any other question to ask?
I disabled the rating feature earlier. Now you can again try to rate the answer.
If you are satisfied with my answer, please rate one of the positive ratings (3,4,5) as this is the only way how we are compensated for our time and expertise.Please take a moment to rate the answer. Kind regardsVikas
You are most welcome again.
Thanks for coming to JA.
Thanks a lot again for your kind words Sir.
Wishing you a great new year ahead.
You can rate my answer now.